Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Bleeding, redness and large bump on stomach due to HCG shots for weight loss. Whats the reason, remedy?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
I have been taking hcg shots for weight loss off and on for ab 3 years never had a problem. I always inject them in the stomach to the left side of my naval. I did the same thing last Sat. But it stung a little and bleed a little. Well on Tuesday it started getting red, painful and a large lump under it. It's still pretty large and really red and hurts seems to be feverish around it. I feel really bad today. Was wondering what this is or what the reason may be? When will it go away and what should I do ab it?
Posted Wed, 23 May 2012 in Infections
Answered by Dr. Kulsoom Qureshi 2 hours later
Thanks for discussing you problem with us.
In my opinion, you may have developed a complication at your injection site. This may be a blood collection or an infection. It’s possible for blood to get accumulated at the time of injection and become infected.
In this regard, I recommend you should see a physician as soon as possible for you as this lump need to be evaluated. You may need a course of antibiotics as well.
Meanwhile, you can take Tablet Motrin 1 tablet as and when required with food (upto 4 tablets daily)
Meanwhile, you may apply ice packs to the affected site. This may provide you with some relief.
It may take some days to disappear completely & depends how early you seek advice & start treatment.
In future, you should keep changing your injection site and use proper aseptic measures.
I hope I have addressed your concerns
You may contact me for any follow up question you have.
Hope you get well soon.
Above answer was peer-reviewed by
Follow-up: Bleeding, redness and large bump on stomach due to HCG shots for weight loss. Whats the reason, remedy? 3 hours later
Do you mean like a reg antibiotic such as penicillin or cephalexin
Answered by Dr. Kulsoom Qureshi 1 hour later

Welcome back.

I hope you are feeling much better now and must have planned a doctor's visit.

Yes, penicillins and cephalosporins (cephalexin is one in this group) are two groups of antibiotics. But, I suggest you must see a doctor to get a prescription suitable for you. As, your prescription may vary, depending upon the condition of your lump and antibiotic sensitivity and resistance in your area.

A clinician usually has enough experience to suggest one that is likely to help you the most.

Please feel free to write back, if you have any other concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor